Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2012, 3:59 PM EDT for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 3:59 PM EDT (19:59 UTC)
- Expired
- May 28, 2012, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 104 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS52 KMFL 281959 SVRMFL FLC099-282045- /O.NEW.KMFL.SV.W.0051.120528T1959Z-120528T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 445 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. && LAT...LON 2667 8044 2666 8011 2635 8024 2634 8039 TIME...MOT...LOC 1959Z 191DEG 13KT 2640 8032 $$ MJB
1 follow-up statement
861 WWUS52 KMFL 282019 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT MON MAY 28 2012 FLC099-282045- /O.CON.KMFL.SV.W.0051.000000T0000Z-120528T2045Z/ PALM BEACH FL- 419 PM EDT MON MAY 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING NORTH AT 15 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2667 8044 2666 8011 2640 8022 2643 8040 TIME...MOT...LOC 2019Z 191DEG 13KT 2647 8030 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:36 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 28, 2:36 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 236 PM EDT MON MAY 28 2012 .SHORT TERM (TONIGHT- WEDN. NIGHT)... THE LATEST NUMERICAL GUIDANCE HAS INITIALIZED WELL WITH THE CURRENT SYNOPTIC PATTERN AND GENERALLY REMAINS IN GOOD AGREEMENT THROUGH THE SHORT-TERM PERIOD. AS BERYL BEGINS TO LIFT NORTHEAST TO THE CAROLINA COAST OVER THE NEXT FEW DAYS...ANOTHER SHORTWAVE TROUGH WILL DIG SOUTHEAST OVER THE REGION MAINTAINING A BROAD CYCLONIC UPPER FLOW. AT THE SURFACE...THE MODELS INDICATE THE SUBTROPICAL RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF THE LOCAL AREA WITH SOUTH AND SOUTHWEST FLOW CONTINUING THROUGH THE LOWER- LEVELS INTO THE MID-WEEK PERIOD. THE COMBINATION OF THE UPPER TROUGH...DAYTIME HEATING AND SUFFICIENT SURFACED BASED INSTABILITY WILL BE ENOUGH TO TRIGGER SCATTERED SHOWERS AND STORMS EACH DAY...DESPITE THE DRIER MID/UPPER LEVEL AIR. WITH THE PRIMARY FLOW THROUGH THE DEEP LAYER REMAINING OUT OF THE SSW THROUGH THE SHORT- TERM PERIOD...EXPECT THE BULK OF THE AFTERNOON CONVECTION TO BECOME CONCENTRATED OVER THE NORTH AND EASTERN HALF OF THE LOCAL AREA EACH DAY...OR ANYWHERE FROM INLAND MIAMI-DADE TO PALM BEACH COUNTIES. IN ADDITION TO THE SOUTHWEST FLOW...SLIGHTLY WARMER TEMPERATURES ARE TO BE ANTICIPATED ACROSS THE EAST COAST METRO/COASTAL AREAS EACH DAY. LONG TERM (THURSDAY-WEEKEND) MODELS REMAIN IN DECENT AGREEMENT THROUGH THE FIRST FEW DAYS OF THE LONG-RANGE PERIOD AND GENERALLY INDICATE THE UPPER TROUGH ACROSS THE GULF DEEPENING WITH THE UPPER SOUTHWEST FLOW CONTINUING ACROSS THE LOCAL AREA. THIS COMBINED WITH INCREASING DEEP LAYER MOISTURE SPREADING NORTH INTO THE LOCAL AREA WILL TRANSLATE TO INCREASING RAINFALL CHANCES INTO THE WEEKEND, IF VERIFIES. FOR NOW...WILL CONTINUE TO INDICATE SCATTERED ACTIVITY DEVELOPING EACH DAY FAVORING THE EAST COAST AREAS AND INCREASE POPS AS CONFIDENCE INCREASES OVER THE UPCOMING FEW DAYS. && .MARINE... LIGHT TO MODERATE SOUTH AND SOUTHWEST WINDS WILL BE EXPECTED THROUGH THE MID-WEEK PERIOD WITH ISOLATED SHOWERS AND STORMS REMAINING POSSIBLE EACH DAY. LATE MORNING AND AFTERNOON SEA BREEZES WILL TRANSLATE TO CHOPPIER CONDITIONS EACH DAY...MAINLY NEAR THE COAST. && .AVIATION... THE WEST COAST SEA BREEZE IS PUSHING ACROSS THE AREA...AS THE EAST COAST SEA BREEZE HAS DEVELOPED AND PUSH JUST WEST OF THE EAST COAST TAF SITES. THE WEST COAST SEA BREEZE WILL CONTINUE TO MOVE EAST ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING...AS THE EAST COAST SEA BREEZE REMAINS NEARLY STATIONARY JUST EAST OF THE EAST COAST TAF SITES. SO WILL CONTINUE THE SOUTHEAST WIND FLOW AROUND 15 KTS WITH GUSTS UP TO 20 TO 21Z FOR THIS AFTERNOON BEFORE DECREASING TO LIGHT AND VARIABLE AFTER 03Z TONIGHT FOR THE EAST COAST TAF SITES. FOR KAPF TAF SITE...THE WINDS WILL REMAIN SOUTHWEST AT 10 TO 15 KNOTS WITH GUSTS UP TO 18Z BEFORE DECREASING TO LIGHT AND VARIABLE AFTER 02Z. SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ALONG THE WEST COAST SEA BREEZE AND MOVE NORTHEAST TOWARDS KPBI...KFLL...AND KFXE TAF SITES THIS AFTERNOON. SO WILL CONTINUE THE VCTS FOR THESE TAF SITES THROUGH 01Z ALONG WITH A TEMPO GROUP BETWEEN 19Z AND 23Z FOR REDUCTIONS OF VIS AND CEILING DOWN TO MVFR CONDITIONS WITH THE SHOWERS AND THUNDERSTORMS. FOR KMIA...KOPF...AND KTMB THERE SHOULD ONLY BE SHOWERS THIS AFTERNOON INTO THIS EVENING. SO WILL CONTINUE THE VCSH FOR THESE TAF SITES THROUGH 03Z. AFTER 03Z...THE WEATHER SHOULD GO DRY SO WILL CONTINUE THE DRY WEATHER AT ALL OF THE EAST COAST TAF SITES AFTER 3Z TONIGHT. KAPF TAF SITE SHOULD ALSO REMAIN DRY THIS AFTERNOON INTO TONIGHT ALONG WITH VFR CONDITIONS. && .FIRE WEATHER... DEPRESSION BERYL WAS LOCATED OVER NORTH FLORIDA EARLY THIS AFTERNOON. BERYL IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE SLOWLY TO THE NORTH TO NORTHEAST DIRECTION TONIGHT INTO TUESDAY INTO SOUTHEAST GEORGIA...BEFORE MOVING NORTHEAST INTO THE WESTERN ATLANTIC WATERS ON WEDNESDAY. THIS WILL KEEP THE STEERING FLOW IN A SOUTHWEST DIRECTION OVER SOUTH FLORIDA THROUGH WEDNESDAY ALONG WITH TROPICAL MOISTURE WORKING INTO THE AREA FROM THE FLORIDA STRAITS. SO SCATTERED AFTERNOON AND EVENING STORMS ARE POSSIBLE ON TUESDAY INTO WEDNESDAY MAINLY OVER THE INTERIOR AND EAST COAST METRO AREAS. THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT THIS AFTERNOON THROUGH WEDNESDAY OVER SOUTH FLORIDA. AT THE SAME TIME...THE DISPERSION INDEX WILL BE IN THE 40S TO 50S OVER THE AREA TUESDAY AND WEDNESDAY...AND BELOW 5 TONIGHT AND AGAIN TUESDAY NIGHT. THIS MEANS THAT THE DISPERSION WILL BE FAIR TO GOOD OVER SOUTH FLORIDA DURING THE DAYS HOURS...AND VERY POOR OVER SOUTH FLORIDA DURING THE NIGHT HOURS. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 74 90 / 40 50 50 40 FORT LAUDERDALE 77 89 76 91 / 40 20 40 40 MIAMI 77 89 76 90 / 30 20 20 40 NAPLES 74 87 73 86 / 20 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...54/BNB
Hazardous weather outlook, May 28, 9:06 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 906 AM EDT MON MAY 28 2012 AMZ610-630-FLZ063-066>075-168-172>174-290200- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 906 AM EDT MON MAY 28 2012 ...STRONG TO EVEN SEVERE STORMS AROUND LAKE OKEECHOBEE AND PALM BEACH COUNTY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE NORTHERN AREAS OF SOUTH FLORIDA. SOME OF THE STORMS COULD BECOME STRONG TO EVEN SEVERE WITH FREQUENT LIGHTNING STRIKES, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH THIS AFTERNOON AND EARLY THIS EVENING MAINLY OVER LAKE OKEECHOBEE AND PALM BEACH COUNTY. HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE MAINLY OVER LAKE OKEECHOBEE AND PALM BEACH COUNTY. RIP CURRENTS: SOUTHWEST WINDS AROUND 10 MPH WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, May 28, 2:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT MON MAY 28 2012 FLZ067-068-168-281945- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 253 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL AND NORTHERN PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NORTH COUNTY AIRPORT TO 5 MILES NORTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING NORTHEAST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... NORTH COUNTY AIRPORT... GOLDEN LAKES... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2654 8010 2649 8045 2696 8046 2696 8009 TIME...MOT...LOC 1852Z 238DEG 8KT 2698 8030 2653 8030 BAXTER
Special weather statement, May 28, 3:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT MON MAY 28 2012 FLZ066-067-070-071-282000- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 321 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BROWARD COUNTY EXTREME SOUTHWESTERN PALM BEACH COUNTY SOUTHEASTERN HENDRY COUNTY EXTREME EAST CENTRAL COLLIER COUNTY * UNTIL 400 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...AND MOVING NORTH AT 20 MPH. * THE STORM WILL AFFECT... RURAL EASTERN HENDRY COUNTY RURAL WESTERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2660 8121 2660 8084 2625 8086 2627 8113 TIME...MOT...LOC 1921Z 197DEG 19KT 2638 8094 MJB
Special weather statement, May 28, 3:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 323 PM EDT MON MAY 28 2012 FLZ067-068-071-072-282015- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 323 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 415 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF CORAL SPRINGS...AND MOVING NORTH AT 20 MPH. * THE STORM WILL AFFECT... CORAL SPRINGS... PARKLAND... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2657 8046 2657 8013 2618 8030 2619 8047 TIME...MOT...LOC 1923Z 197DEG 19KT 2627 8039 MJB
Special weather statement, May 28, 3:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT MON MAY 28 2012 FLZ067-282000- INLAND PALM BEACH COUNTY FL 330 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LION COUNTRY SAFARI...AND MOVING NORTH AT 20 TO 30 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. OCCASIONAL TO FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2679 8058 2678 8037 2654 8042 2655 8054 TIME...MOT...LOC 1930Z 179DEG 25KT 2663 8048 MJB
Special weather statement, May 28, 3:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 PM EDT MON MAY 28 2012 FLZ067-068-168-282030- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 348 PM EDT MON MAY 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 430 PM EDT * AT 343 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...AND MOVING NORTH AT 20 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI... ROYAL PALM BEACH... NORTH COUNTY AIRPORT... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2696 8040 2691 8011 2659 8022 2663 8042 TIME...MOT...LOC 1948Z 195DEG 19KT 2671 8036 MJB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| May 28, 3:21 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| May 28, 3:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 28, 3:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| May 28, 3:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 28, 4:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 28, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| May 28, 4:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 48 min |
| May 28, 5:30 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Palm Beach | 90 min |
| May 28, 6:12 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.